Insulin Shots/Upset Stomach

By Latest Reply 2011-12-15 10:57:02 -0600
Started 2009-01-04 18:11:28 -0600

Does anybody know if Insulin can upset your stomach? I have been taking the shots for 5 weeks and the last 2 weeks have been terrible. I was wondering if Insulin bothers your stomach or if it is something else.


8 replies

Monique R
Monique R 2011-12-15 10:57:02 -0600 Report

I have had a upset stomach. It was sometimes from to much or to little insulin. I was talking to my sister and her friend and she refered to it as insulin stomach its when insulin pools in one spot. I took a for hour break from my pump and it helped me and I checked my levels often.

kdroberts
kdroberts 2009-01-05 09:04:45 -0600 Report

No, insulin should not give you an upset stomach. However, it's possible that you are allergic to the specific type you are taking or one of the ingredients in it. What kind and how much are you taking?

2009-01-05 09:26:53 -0600 Report

Hi and thanks. I'm taking Humulin 70/30. 19mgs AM and 11mgs PM. I do take Iron to for anemia, however, I've taken Iron for years and it has never upset my stomach. This is literally running me crazy. Thanks for any help, it is appreciated. Angie

kdroberts
kdroberts 2009-01-05 09:40:21 -0600 Report

No idea, it seems strange though. Talk to your doctor and maybe see if switching to something like Lantus at night and humalog/novolog/apidra for meals. If it is a reaction to the NPH or regular insulin then that would go away with any of the other insulin's, at least it should, since they are analogs. Personally I think they are more user friendly as well although they are not as cheap.

2009-01-05 09:50:08 -0600 Report

I have taken notes and heading to my Endo this afternoon! Thank you so much for the information and advise! I will let you know what the doctor says! Thanks again, Angie

Avera
Avera 2009-01-04 21:55:59 -0600 Report

Well now, that is one tough question. Truthfully, almost any kind of insulin can cause an upset stomach when one first starts taking it. Some people get it and some people do not.

I am Type 2 and when I first started on my insulin, it did upset my stomach. It went away, but from time to time I still have an upset stomach. Like you, I cannot be sure if that is exactly the cause of it.

Artificial sweeteners very often cause stomach upset. Having read up on Splenda, I found out that when one first starts using it and even for months afterwards, it doesn't bother people. Then all of a sudden, those stomach problems begin.

Of course, first ask your doctor about it, but meanwhile, you can eliminate certain supplements or sweeteners you might be using one at a time to figure out if one of them could be the cause.

Just remember, just because you could tolerate a food, sweetener, or supplement for even years, does not mean that at some time it might start to cause problems.

I've started to just use natural sweeteners and it has helped my stomach problems very very much.

Good Luck!!!

2009-01-05 08:50:28 -0600 Report

Thank you! I will change my diet like you suggested. At this point, I will try anything to help this. I go to see an Endo today for the first time, and I have a long list of questions for him, LOL. I hope he doesn't charge by the hour :) Thanks again, Angie

Next Discussion: Laser Art....Beautiful!!! »